MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54750017550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 06/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Initial surgery: tlif (transforaminal lumbar interbody fusion) was performed on l4/5/s reason for revision surgery: degenerative scoliosis revision surgery: olif (oblique lumbar interbody fusion) was performed on th10-s l1-4 it was reported that on an unknown date, patient underwent a tlif surgery in which a screw was implanted.Post-op, patient suffered with degenerative scoliosis due to which patient had to undergo a revision olif surgery.During the revision surgery, the screw broke when a sequential reducer was attached to its head.The screw head was extracted but the tip remained in the patient.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Product analysis: the mas screw has broken at the neck just before the threads start.The bone screw is at max angulation and it appears from the witness marks on the saddle the rod was sitting at an angle.There are convexed striation through ~75%-85% of the material consistent with cyclic fatigue.The result of the failure appears to cyclic fatigue.Due to imdrf harmonization, some previously submitted device, method, result, and conclusion codes related to this event may have been updated.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA VOYAGER SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7662231
Report Number1030489-2018-00955
Device Sequence Number11420427
Product Code NKB
UDI-Device Identifier00643169501119
UDI-Public00643169501119
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143375
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2023
Device Catalogue Number54750017550
Device Lot NumberH5176143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date07/04/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;